Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2009, Article ID 182371, 15 pages
http://dx.doi.org/10.1155/2009/182371
Review Article

Well-Posedness of the Cauchy Problem for Hyperbolic Equations with Non-Lipschitz Coefficients

Baku State University, Academic Zahid Xalilov str., 23, AZ 1148 Baku, Azerbaijan

Received 12 March 2009; Accepted 16 May 2009

Academic Editor: Pavel Sobolevskii

Copyright © 2009 Akbar B. Aliev and Gulnara D. Shukurova. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J.-L. Lions and E. Magenes, Problems aux Limites Non-Homogénes et Applications, Dunod, Paris, France, 1968.
  2. L. Hörmander, Linear Partial Differential operators, Springer, Berlin, Germany, 1963.
  3. F. Colombini and E. S. De Giorge , “Existence et uniqute des solutions des equations hyperboluques du second orde a coefficients no dependant,” Comptes Rendus de l'Académie des Sciences, vol. 286, pp. 1045–1051, 1978. View at Google Scholar
  4. M. Cicognani and F. Colombini, “Modulus of continuity of the coefficients and loss of derivatives in the strictly hyperbolic Cauchy problem,” Journal of Differential Equations, vol. 221, no. 1, pp. 143–157, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. B. Aliev and G. D. Shukurova, “The Cauchy problem for hyperbolic equations with nonsmooth coefficients,” in Functional–Differential Equations and Their Applications, Materials of the III International Scientific Conference, pp. 23–30, Mahachkala, Russia, September 2007.
  6. F. Colombini, D. Del Santo, and T. Kinoshita, “Well-posedness of the cauchy problem for hyperbolic equations with non Lipschitz coefficients,” Annali della Scuola Normale Superiore di Pisa, vol. 1, pp. 327–358, 2002. View at Google Scholar
  7. F. Colombini and N. Lerner, “Hyperbolic operators with non-Lipschitz coefficients,” Duke Mathematical Journal, vol. 77, no. 3, pp. 657–698, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  8. M. Reissig, “About strictly hyperbolic operators with non-regular coefficients,” Pliska Studia Mathematica Bulgarica, vol. 15, pp. 105–130, 2003. View at Google Scholar · View at MathSciNet
  9. F. Hirosawa, “Loss of regularity for second order hyperbolic equations with singular coefficients,” Osaka Journal of Mathematics, vol. 42, no. 4, pp. 767–790, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. F. Hirosawa and M. Reissig, “Well-posedness in Sobolev spaces for second-order strictly hyperbolic equations with nondifferentiable oscillating coefficients,” Annals of Global Analysis and Geometry, vol. 25, no. 2, pp. 99–119, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. F. Hirosawa and M. Reissig, “About the optimality of oscillations in non-Lipschitz coefficients for strictly hyperbolic equations,” Annali della Scuola Normale Superiore di Pisa, vol. 3, no. 3, pp. 589–608, 2004. View at Google Scholar · View at MathSciNet
  12. E. Janelli, “Regularly hyperbolic equations without local solvability,” Annales Scientifiques de l'École Normale Supérieure, vol. 22, pp. 109–125, 1989. View at Google Scholar
  13. T. Nishitani, “Sur los equations hyperboliques a coefficients Hölderiens ent et de classe de Gevrey en x,” Bulletin des Sciences Mathématiques, vol. 107, no. 2, pp. 113–138, 1983. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. O. V. Besov, V. P. Il'in, and S. M. Nikolskii, Integral Representations of Functions and Embedding Theorem, V.H. Wilson and Sons, Washington, DC, USA, 1978.
  15. E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, NY, USA, 1955. View at MathSciNet